Alert archive / Mississippi / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 12, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Mar 26, 2002, 2:14 AM CST for Pike County, Mississippi. It was in force for 31 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 26, 2002, 2:14 AM CST (08:14 UTC)
- Expired
- Mar 26, 2002, 2:45 AM CST
- In force
- 31 min
- Issued by
- NWS New Orleans, LA
- Area
- Whole counties
County Pike County, MS
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 26, 2:34 AM CST | Hail 1 | Holmesville, MS | One inch dimater hail occurred along Highway 98. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 26, 12:00 AM CST | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 8.2 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1444 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 554 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLIX 260814 SVRNEW MSC113-260845- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 215 AM CST TUE MAR 26 2002 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... PIKE COUNTY IN SOUTHERN MISSISSIPPI THIS INCLUDES THE CITY OF MCCOMB * UNTIL 245 AM CST * AT 210 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM SUMMIT TO MAGNOLIA...OR FROM 7 MILES NORTHWEST OF MCCOMB TO 11 MILES SOUTH OF MCCOMB...MOVING NORTHEAST AT 30 MPH. THIS IS A DANGEROUS LINE OF STORMS...STAY INDOORS AWAY FROM WINDOWS. LARGE HAIL AND DAMAGING WINDS ARE LIKELY WITH THIS LINE OF STORMS. TAKE COVER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 25, 8:33 PM CST, 5 hours 41 minutes earlier.
Area forecast discussion, Mar 25, 8:33 PM CST, 5 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 833 PM CST MON MAR 25 2002 WEAK FLOW OFF THE GULF RESULTING IN DENSE FOG FORMING ALONG SOUTH MS COAST. EXPECT AIRMASS TO DESTABILIZE AFTER MIDNIGHT AS CONVECTION MOVES INTO THE AREA. WILL UPDATE ZONES IN NEXT FEW MINUTES. .NEW...NONE. LA...NONE. MS...DENSDE FOG ADVZY...MS ZONES 80-81-82.
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 26, 1:04 AM CST | Severe Thunderstorm Warning | LIX | Amite | 41 min |
| Mar 26, 1:50 AM CST | Tornado Warning | LIX | Amite, Pike | 25 min |
| Mar 26, 3:23 AM CST | Severe Thunderstorm Warning | LIX | Walthall | 22 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.